Erratum to “Weierstrass’ Elliptic Function Solution to the Autonomous Limit of the String Equation of Type (2,5)” [Advances in Pure Mathematics 4 (2014), 494-497]


In this note, we analyze a few major claims about . As a consequence, we rewrite a major theorem, nullify its proof and one remark of importance, and offer a valid proof for it. The most important gift of this paper is probably the reasoning involved in all: We observe that a constant, namely t, has been changed into a variable, and we then tell why such a move could not have been made, we observe the discrepancy between the claimed domain and the actual domain of a supposed function that is created and we then explain why such a function could not, or should not, have been created, along with others.

Share and Cite:

Sasaki, Y. (2014) Erratum to “Weierstrass’ Elliptic Function Solution to the Autonomous Limit of the String Equation of Type (2,5)” [Advances in Pure Mathematics 4 (2014), 494-497]. Advances in Pure Mathematics, 4, 680-681. doi: 10.4236/apm.2014.412077.

P. 494, L. 7-: The string equation of type (q, p) should be correctly read as

P. 496, L. 13 - 14: Theorem B should be correctly read as follows:

Theorem B. The autonomous limit Equation (A) has a solution concretely described by the Weierstrass’ elliptic function as

where or 3.

P. 496, L. 17: In Remark, g2 and g3 in the elliptic function theory should be correctly read as follows:

P. 496, L. 21: In the r.h.s. of Equation (1), “” should be correctly read as “”.

P. 496, L. 3- - P. 497, L. 2: These 5 lines should be correctly read as follows:

If both of (2) and (3) are valid, then must vanish and coincides with 4 or.

Case and: In this case, we immediately obtain, ,

, where is a root of. Inversely, if these are sa-

tisfied, both of (2) and (3) are valid. can be reduced to by

. But, for brevity, now we put, and then, , i.e.

. Here and. The irrational equation satisfied by determines the

integral constant in the r.h.s. of (2) as.

Case and: In this case, we easily obtain, ,. Only is

allowed as the integral constant c in the r.h.s. of (2). Inversely, if these are satisfied, both of (2) and (3) are valid.

is reduced to by w = 3v, and then and. □

Conflicts of Interest

The authors declare no conflicts of interest.


[1] Douglas, M.R. (1990) String in Less than One-Dimensions and K-dV Hierarchies. Physics Letters B, 238, 176-180.
[2] Moore, G. (1990) Geometry of the String Equations. Communications in Mathematical Physics, 133, 261-304.
[3] Moore, G. (1991) Matrix Models of 2D Gravity and Isomonodromic Deformations. Progress of Theoretical Physics Supplement, 102, 255-285.
[4] Fukuma, M., Kawai, H. and Nakayama, R. (1991) Infinite Dimensional Grassmannian Structure of Two Dimensional String Theory. Communications in Mathematical Physics, 143, 371-403.
[5] Kac, V. and Schwarz, A. (1991) Geometric Interpretation of Partition Functions of 2D Gravity. Physics Letters B, 257, 329-334.
[6] Schwarz, A. (1991) On Solutions to the String Equations. Modern Physics Letters A, 29, 2713-2725.
[7] Adler, M. and van Moerbeke, P. (1992) A Matrix Integral Solution to Two-Dimensional Wp-Gravity. Communications in Mathematical Physics, 147, 25-26.
[8] van Moerbeke, P. (1994) Integrable Foudations of String Theory. In: Babelon, O., et al., Ed., Lectures on Integrable Systems, World Science Publisher, Singapore, 163-267.
[9] Takasaki, K. (2007) Hamiltonian Structure of PI Hierarchy. SIGMA, 3, 42-116.
[10] Ince, E.L. (1956) Ordinary Differential Equations. Dover Publications, New York.
[11] Conte, R. and Mussette, M. (2008) The Painlevé Handbook. Springer Science + Business Media B.V., Dordrecht.
[12] Weiss, J. (1984) On Classes of Integrable Systems and the Painlevé Property. Journal of Mathematical Physics, 25, 13-24.
[13] Kudryashov, N.A. (1997) The First and Second Painlevé Equations of Higher Order and Some Relations between Them. Physics Letters A, 224, 353-360.
[14] Gromak, V.I., Laine, I. and Shimomura, S. (2002) Painlevé Differential Equations in the Complex Plane. Walter de Gruyter, Berlin.
[15] Shimomura, S. (2004) Poles and α-Points of Meromorphic Solutions of the First Painlevé Hierarchy. Publications of the Research Institute for Mathematical Sciences, Kyoto University, 40, 471-485.
[16] Kimura, H. (1989) The Degeneration of the Two Dimensional Garnier System and the Polynomial Hamiltonian Structure. Annali di Matematica Pura ed Applicata, 155, 25-74.
[17] Suzuki, M. (2006) Spaces of Initial Conditions of Garnier System and Its Degenerate Systems in Two Variables. Journal of the Mathematical Society of Japan, 58, 1079-1117.
[18] Shimomura, S. (2000) Painlevé Property of a Degenerate Garnier System of (9/2)-Type and a Certain Fourth Order Non-Linear Ordinary Differential Equation. Annali della Scuola Normale Superiore di Pisa, Classe di Scienze, 29, 1-17.

Copyright © 2024 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.